×

Analytic study of multiserver buffers with two-state Markovian arrivals and constant service times of multiple slots. (English) Zbl 1136.60053

Summary: In this paper, we study the behavior of a discrete-time multiserver buffer system with infinite buffer size. Packets arrive at the system according to a two-state Markovian arrival process. The service times of the packets are assumed to be constant, equal to multiple slots. The behavior of the system is analyzed by means of an analytical technique based on probability generating functions (PGFs). Explicit expressions are obtained for the PGFs of the system contents and the packet delay. From these, the mean values, the variances and the tail distributions of the system contents and the packet delay are calculated. Numerical examples are given to show the influence of various model parameters on the system behavior.

MSC:

60K25 Queueing theory (aspects of probability theory)
90B22 Queues and service in operations research
PDFBibTeX XMLCite
Full Text: DOI Link

References:

[1] Artalejo J, Hernandez-Lerma O (2003) Performance analysis and optimal control of the Geo/Geo/c queue. Perform Eval 52(1):15–39
[2] Bisdikian C, Lew J, Tantawi A (1993) On the tail approximation of the blocking probability of single server queues with finite buffer capacity. In: Proceedings of the 2nd international conference on queueing networks with finite capacity, Research Triangle Park, pp 267–80
[3] Blondia C (1993) A discrete-time batch Markovian arrival process as B-ISDN traffic model. Belg J Oper Res Stat Comput Sci (JORBEL) 32(3–4):3–23 · Zbl 0781.60097
[4] Bruneel H, Kim BG (1993) Discrete-time models for communication systems including ATM. Kluwer, Boston
[5] Bruneel H, Steyaert B, Desmet E, Petit G (1992) An analytical technique for the derivation of the delay performance of ATM switches with multiserver output queues. Int J Digit Analog Commun Syst 5:193–201
[6] Bruneel H, Wuyts I (1994) Analysis of discrete-time multiserver queueing models with constant service times. Oper Res Lett 15:231–236 · Zbl 0814.90030
[7] Chaudhry ML, Gupta UC, Goswami V (2001) Modeling and analysis of discrete-time multiserver queues with batch arrivals: GI(X)/Geom/m. INFORMS J Comput 13(3):172–180 · Zbl 1238.90038
[8] Chaudhry ML, Gupta UC, Goswami V (2004) On discrete-time multiserver queues with finite buffer: GI/Geom/m/N. Comput Oper Res 31(13):2137–2150 · Zbl 1071.68011
[9] Daniels T, Blondia C (2000) Tail transitions in queues with long range dependent input. Lect Notes Comput Sci 1815:264–274
[10] Gantmacher FR (1998) The theory of matrices, vol 1. AMS Chelsea Publishing, Providence · Zbl 0927.15002
[11] Gao P (2006) Discrete-time multiserver queues with generalized service times. PhD thesis, Ghent University
[12] Gao P, Wittevrongel S, Bruneel H (2003) Delay against system contents in discrete-time G/Geom/c queue. Electron Lett 39(17):1290–1292
[13] Gao P, Wittevrongel S, Bruneel H (2004a) Delay analysis for a discrete-time GI-D-c queue with arbitrary-length service times. In Proceedings of EPEW 2004, Lecture Notes in Computer Science, vol 3236, Toledo, pp 184–195 · Zbl 1111.68361
[14] Gao P, Wittevrongel S, Bruneel H (2004b) Discrete-time multiserver queues with geometric service times. Comput Oper Res 31(1):81–99 · Zbl 1039.90008
[15] Gao P, Wittevrongel S, Bruneel H (2004c) On the behavior of multiserver buffers with geometric service times and bursty input traffic. IEICE Trans Commun E87-B(12):3576–3583
[16] Gao P, Wittevrongel S, Bruneel H (2005) Relationship between delay and partial system contents in multiserver queues with constant service times. In: Booklet of abstracts of ORBEL 19, Louvain-la-Neuve, pp 72–74
[17] Kleinrock L (1975) Queueing systems, volume I: theory. Wiley, New York · Zbl 0334.60045
[18] Kravanja P, Van Barel M (2000) Computing the zeros of analytic functions. Lect Notes Math 1727:1–59 · Zbl 0945.65018
[19] Rubin I, Zhang Z (1991) Message delay and queue-size analysis for circuit-switched TDMA systems. IEEE Trans Commun 39:905–914 · Zbl 0739.94006
[20] Wittevrongel S, Bruneel H (1999) Discrete-time queues with correlated arrivals and constant service times. Comput Oper Res 26(2):93–108 · Zbl 0941.90022
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.